MAUDE Adverse Event Report: BIOMET MICROFIXATION PECTUS TABLE TOP BENDER

BIOMET MICROFIXATION PECTUS TABLE TOP BENDER
Model Number N/A
Medical Device Problem Codes Physical Resistance/Sticking (4012); Activation Problem (4042)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the bender handle would not engage with the bender to bend the bar.There was a surgical delay of 3-4 minutes as they grabbed another bender to bend the bar.The surgery was successfully completed and no adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed as the plunger on the bender was stuck in position, preventing the anvil from moving when the handle was actuated.The dhr for this product could not be reviewed due to the lot number being unknown.There are no indications of manufacturing defects.The most likely cause of the complaint is that the device experienced excessive force.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PECTUS TABLE TOP BENDER
Common Device Name
BENDER
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8723605
Report Number0001032347-2019-00332
Device Sequence Number2021510
Product Code HRS
UDI-Device Identifier00841036011239
UDI-Public00841036011239
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K972420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-3906
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1